Thanks again for every single incredible comment that is being posted. I really want to reply to you all but I am just not capable of doing it.
I just want you to know I read them all in the morning, throughout the day, and often at night too.
My doctor, and excellent local medical team, was speaking to me about it yesterday and I said: âHow can all these positive thoughts from all over the planet not be lifting my spirits?â?
I think they all understood.
The morphine derivative is helping control my headache and cough. The ridiculous mumps-like swelling is also starting to subside.
More great news about the campaign is on the cards too. Will give you all the details for a major event in London either tomorrow or first thing on Monday.
This post is really for fellow 'post bone marrow transplanters'.
It's been written for quite a while and is really a round-up of all the post-transplant complications I have encountered since being released from isolation.
I thought it might be useful for people who have undergone the same process.
However, as the doctors keep reminding me, everyone is different and you never know what is around the corner.
Remember, some people will encounter very few problems - if any at all.
Firstly my tablets.
After a bone marrow transplant you have effectively wiped out your immune system and need to grow it again.
You also need to give your new developing immune system time to adjust to your body. Because of this you need drugs that suppress your immune response that are slowly tapered down.
The drug I had is called Cyclosporin.
The following tablets are taken as prophylactics - medicines that help prevent infection before one takes hold.
Erythromycin: An antibiotic which is effective against a whole range of bacteria.
Voriconazole: An antifungal agent. When I had pneumonia last year this was caused by a fungal spore that was either from a plant or just knocking around in my lungs.
Acyclovir: An antiviral agent.
All these tablets are taken at 10am and 10pm.
After my initial release from hospital my main symptoms were nausea and tiredness. I was absolutely shattered and can remember thinking I was never going to get stronger.
It was different to straightforward chemotherapy. I seemed to bounce back quite quickly after that. This was much tougher. I remember after a couple of weeks I would be making progress, then feel rough again. It was a case of two steps forward - one step back.
Sometimes I would just randomly be sick. Eat some food, or even the tablets, and it would just set off that vomit mechanism. My stomach felt a lot more delicate all of the time and my appetite was poor.
Had a few beers one night and then was just sick.
Anti-sickness tablets from the hospital helped.
They say the average transplant patient will be back in three times with infections and that's exactly right for me.
The first two were in the summer and directly linked to my Hickman line. Each time I would be at home and start to get that freezing sensation that goes hand in hand with a fever.
On both occasions I was in hospital for the best part of a week while antibiotics took care of the infection.
The last one is the âcoldâ? that brought me back in for another week prior to Christmas.
With the exception of Graft verus Host disease - which I've written about extensively - they were the most serious problems but I suppose all to be expected.
Here are some of the weirder things I encountered.
It took ages to come back and then came back in some crazy places - like on my cheeks. The steroids then seemed to make it grow in a peculiar way too. It's coming back now but darker and thicker.
At one point my skin broke out in what looked like acne. Drs said it was probably linked to over active hair follicles. This was - thankfully- treated with a short course of tablets.
Fingers and toes:
While on the steroids the edges of some of my fingers and toes developed infections. It was quite painful for a while and made walking incredibly difficult. This was treated with an antibiotic called Clindamycin. Fingers seemed to catch on everything.
Also connected to the steds were unbelievable pains in the middle of the night. These included crazy cramps in my feet an intense pain in my bones. A reminder that these drugs can seriously damage your joints and bones. I also found I needed to take a leak at 4 or 5am every day.
People in our situation do feel like we rattle after taking so many drugs on a regular basis.
The steroids are still taken at around 8am in the morning.
I am often reminded of the old song âI know an old lady who swallowed a fly.â?
GvHD leads to steds which increase chance of infections so in turn you need more antibiotics.
The steds also mean you need to take Lanzoprazole to protect the lining of your stomach.
Cyclosporin caused my blood pressure to rocket so yet more tablets were required to keep this under control.
I was also taking Glivec until I relapsed.
That is quite a pharmacy to be carrying around on visits - not to mention the E45 and moisturising creams for the dry skin.
Now being in a palliative setting the game changes slightly.
I have stopped taking Glivec - obviously.
Disatinib - the potential 'miracle cure' which caused me to be sick, gave me splitting headaches, internal eye bleeding and the bottom half of my face to bloat up like Desperate Dan - has also, funnily enough, been stopped.
The mild tablet chemotherapy hydroxyurea had been sent back to the pharmacist.
As have the antibiotics.
This leaves me with steroids, cyclosporin, voriconazole and acyclovir. I am also coming off the anti-depressant fluoxetine because, I have said many times before, I know I not depressed, just have a lot on my plate to deal with.
Although this post is a bit flat I wanted to squeeze it in because it's a good reference point for people going through a similar time.
Best wishes to you all and thanks again for your continued support.